Sooooo... Very Tired

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sunflower7
Regular Member


Date Joined Jul 2008
Total Posts : 75
   Posted 8/7/2008 6:12 PM (GMT -7)   
Hi All
Some of you may know that I returned to work a couple months ago.
A miracle happened and I was well enough to do so.
But I am so dang tired all the time! !
Ok at work, but on the drive home I could sleep. I usually end up
sleeping at home for a couple hours.
Is this normal?? I should be used to work by now.
What vitamins will help???
The only med I am on now is Gabapentin 3000mg/day.
I did try Malic acid a few months ago and cannot handle it.
The only way I can get it is with magnesium and I must be allergic.
Any suggestions would be appreciated.
Ciao
Bonnie

ryand
Veteran Member


Date Joined Dec 2007
Total Posts : 639
   Posted 8/7/2008 6:29 PM (GMT -7)   
Hi, Bonnie.

I know exactly how you feel as I am still trying to work a little bit too. I can barely make it through the day and then just come home an crash most days. I have no life outside of work anymore. That is why I cherish the friends I've made here - this is my connection to the outside world I guess.

I was super tired when I took Neurontin and it really made me have lots of bad memory issues. I don't remember how much I was on, so I can't compare to your dose really. Sorry. sad Have you asked your doctor about this? Have you tried any other nerve pain meds? Maybe there is another one that would work and wouldn't make you so tired. I have recently started Zonisamide (Zonegran is the brand name) and I have found it to be really effective and not have the same side effects as the other nerve meds I tried. Another thought might be to think about changing the time when you take your Neurontin. Do you take it during the day or all at night? Maybe you could split up your dose into two smaller doses?

I would definitely talk to your doc and see if they can help you make some adjustments. Best of luck to you!
Ry

Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2283
   Posted 8/7/2008 6:57 PM (GMT -7)   
Hi Bonnie.
When I first returned to work after a 4 month LTD absence, I had a real hard time staying awake. My doc wrote me for Provigil. It's on-label only for narcolepsy & sleep-shift disorder, but my insurance covered it (wonder of wonders). I know a lot of people can't get it covered by insurance, but if yours does maybe it would help. It can be slightly habit-forming, so maybe think twice before staying on it too long -- if it's just for a month or two you should be fine. Also, probably better if you can skip it on the weekends, then you can use it for longer before you become dependent.

Right now, I'm trying vitamins. I've added more iron to my diet because I can't stand iron supplements. I'm also taking B-Complex plus C Vitamins and Zinc Vitamins. They seem to help me stay more alert. Also, dehydration can cause sleepiness. I've had to up my water intake to 3 liters per day because the narcs suck the water out of your body -- with starting the extra activity of going to work & driving in the hot, hot summer sun, maybe you need to dry drinking more H2O.

Hope you find something that works!
frances

PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 8/7/2008 7:13 PM (GMT -7)   
Hi, Bonnie,
I think it's very normal to be so tired, considering all your body is trying to manage. It's a lot of stress! I also take neurotin, and only 1600mg/day (4 doses), and i know that dulls me. More than 400mg at a time I can't handle and function, so that's how i dose it. It does come at small as 100mg and I had to argue with my doc initially to give me a few of those so I could better moderate the dose.

I think you may be at the high end of the dose schedule. My cousin (a pharmacist) has told me I'm about in the middle range. I'd suggest discussing other options with your doc, as Ry said. Even Lyrica is supposed to have fewer side effects, but I've found a lot of docs use too low a dose. The zonegram is an older med, but an option that can work for some people. I take it it's mostly nerve pain. Do the opiods help it? Because I find they make me far less groggy.

I'd first try some med adjustments (with your doc's ok), and also recognize how much stress CP adds for our poor bodies. It's probably why I can't work full time, although I keep playing mind games with myself and thinking maybe, just maybe....but I'd have to get hired again and that's another story altogether!

Keep letting us know how it's going. And thanks again for all your support!

PaLady

sunflower7
Regular Member


Date Joined Jul 2008
Total Posts : 75
   Posted 8/7/2008 7:57 PM (GMT -7)   

Thanks for your responses.

I did try lowering the Gabapentin a few months ago with drastic results.

The radiculopathy was horrible on a lower dose.

It does work really well for me. I did not notice being tired when I was

not working.

I am seeing my doc tomorrow (I hope) (they do a same day appointment in his office

now, you call at 9am and get in the same day)

Will discuss things with him for sure.

I guess that being off work 2 1/2 years and not doing anything, because

I couldn't , That must be why I am having trouble getting back to being energetic.

I do take Vit B complex.

Like it was said, I guess I will have no outside life, activities until I perk up a bit.

Bonnie

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 5:03 AM (GMT -7)
There are a total of 2,734,571 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151342 registered members. Please welcome our newest member, Auroracousland.
244 Guest(s), 3 Registered Member(s) are currently online.  Details
Loutucky, maria2016, Auroracousland


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer